I have been an IP patient for 2 years. I had to switch PM doctors and my new doc took me off oxycontin to Methadone. The pain reief is about the same - but when I started the new meds I also started getting huge panic attacks. After one month my resting heart rate is over 100 and it kind of freaks me out. I can make a switch to MS Contin, but my doc says maybe it is still a WD effect. I take a dose of 10 mg 2xday and was on the same w/oxy.with some BT meds. Any ideas or help would be wonderful. I have to decide and let my Dr. know soon. Has anyone had this problem. Thanks for any help..
16 Aug 2009
How much oxycontin were you taking?? 20mgs is very low for a chronic pain patient. I agree that your having differential withdrawls which happens when you're making a change from using an opiate that you've been on for a while. You're still getting a opiate but it's not effecting all the same receptors as the oxycodone was. So it can take a while.Try and wait a little while longer and possibly get a small increase if you can... Good luck... Dave
25 Oct 2009
I was on Methadone for 2 years, I hated it, it made me feel lethargic and I would zone out and it wasn't re-leaving my pain anymore. My pain doc put me on MS CONTIN 100MG 2XDAY and it was great. It's an easy switch and you should see more relief than with the Methadone, I also wasn't lethargic but had gained some energy with the MS Contin.. GOOD LUCK
6 Aug 2012
Depending on how long you have been on Methadone, it is gong to be a tough transition, but it is a good thing to get off of 'done' i you are having heart 'paps' or any other heart problems. MS Contin is a good med, but it will take awhile to adjust. You can expect leg pains fr a while, not to mention your going to feel like you are walking in mud for a while. The problem with MS contin that they differ greatly from one manufacturer to another. Mallinckrodt is one of the best. My opinion. Take it easy and you should make it. Good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My mother is in end stages of cancer and hospice just became involved. She has been on 100 mg Methadone for a few weeks with Hydrocodone 10/325 for ...
3 answers • 15 Feb 2010
I am & have been on opiate pain relievers for over 11 years now. I take what is considered a very large dose of methadone, 170 mgs 1 x daily, ...
4 answers • 3 Feb 2011
Opiate Withdrawal - Does anyone have unexpained pains and symptoms months after quitting oxycontin,?
... ms-contin? I was on Oxycontin (80mg/30tabs/day), MS-contin (60mg/24tabs/day), Diazepam (8mg/4tabs/day), Ativan Sub (2mg/4tabs/day), Gabepetanin ...
4 answers • 11 Mar 2011